Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 495, NWS Jackson, MS

June 14, 2003Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 14, 2003, 2:26 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2003, 2:26 PM CDT (19:26 UTC)
Expired
Jun 14, 2003, 3:10 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Forrest County, MS, Lamar County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2532 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS54 KJAN 141926
SVRJAN
MSC035-073-142010-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT SAT JUN 14 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 310 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR HATTIESBURG AT 230 PM CDT
  BE NEAR PETAL AT 235 PM CDT

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3117 8938 3129 8952 3143 8938 3143 8914

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:30 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 14, 10:30 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT SAT JUN 14 2003

UPDATED ZONES TO REMOVE AFTERNOON WORDING...TWEAKED TEMPS AND UPPED
POPS IN THE NORTHEAST.

AREA RADARS INDICATE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING
AND MOVING NORTHEAST OVER THE FORECAST AREA. EXPECT COVERAGE TO
INCREASE THE REMAINDER OF THE AFTERNOON. POPS LOOKED GOOD IN MOST
AREAS...HOWEVER THE NORTHEAST PORTION OF THE FORECAST AREA HAS HAD
OFF AND ON SHRA/TSRA MOST OF THE MORNING...AND ANY LINGERING
BOUNDARIES OR DIFFERENTIAL HEATING COULD SPARK ADDITIONAL ACTIVITY.
UPPED POPS IN THIS AREA SLIGHTLY.

ONLY OTHER BEYOND TWEAKING UPDATE WAS TO RAISE THE MAX TEMPS IN THE
SOUTH TO THE UPPER 80S. MORE PEEKS OF SUNSHINE IN THIS AREA...AND
TEMPS HAVE ALREADY RAISED INTO THE LOWER 80S. WILL BUMP TEMPS UP
FROM THE MID 80S TO UPPER 80S...CONSIDERABLE CLOUD COVER SHOULD KEEP
TEMPS FROM REACHING ABOVE 89.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

32/LISTEMAA
Hazardous weather outlook, Jun 14, 1:38 PM CDT, 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151838-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI THIS AFTERNOON AND OVERNIGHT. THERE IS A SLIGHT
CHANCE THAT SOME THUNDERSTORMS WILL BECOME SEVERE AND PRODUCE
BRIEF DAMAGING WIND GUSTS BUT THESE WILL REMAIN ISOLATED IN
NATURE AND MOST STORMS WILL STAY WELL BELOW SEVERE LIMITS.

THE AIR MASS REMAINS VERY HUMID ACROSS THE REGION AND WILL
PROVIDE AMPLE FUEL FOR THUNDERSTORMS AS WEAK WEATHER DISTURBANCES
CONTINUE TO TRACK ACROSS THE AREA. SCATTERED TO NUMEROUS
THUNDERSTORMS CAN BE EXPECTED BY EARLY AFTERNOON TODAY AS THE
NEXT WEATHER SYSTEM APPROACHES THE MISSISSIPPI RIVER.

...FLOODING...
THUNDERSTORMS WILL PRODUCE PERIODS OF LOCALLY HEAVY RAINFALL THIS
AFTERNOON AND TONIGHT...MANLY SOUTH OF INTERSTATE 20 AND WEST OF
INTERSTATE 55.

A HUMID AIR MASS WILL REMAIN OVER THE REGION TODAY AND TONIGHT
AND ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR
HEAVY RAINFALL. RAIN AMOUNTS OF ONE TO TWO INCHES WITHIN A SHORT
AMOUNT OF TIME WILL BE POSSIBLE WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY
OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF
MISSISSIPPI. THE PRIMARY RISK WILL BE WIND IN EXCESS OF 60 MILES
AN HOUR. PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR AND MAY
PRODUCE PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AND
UNSTABLE AIRMASS OVER THE REGION. DISTURBANCES IN UPPER LEVELS OF
THE ATMOSPHERE WILL CONTINUE TO TRACK ACROSS THE REGION. A
FRONTAL BOUNDARY WILL DRAPE ACROSS THE REGION MONDAY TO ENHANCE
THE CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT.

...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF
NEXT WEEK...AS AN UPPER-LEVEL LOW PRESSURE CENTER REMAINS NEAR
THE MID-MISSISSIPPI VALLEY.  STRONG THUNDERSTORMS MAY OCCUR ON
ANY ONE OF THE DAYS AS A TROPICAL AIRMASS WILL SUPPORT THE
PRODUCTION OF HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME.
HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:53 PM CDTFlash Flood WarningJANLamar2 hr
Jun 14, 4:04 PM CDTFlash Flood WarningJANRankin2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.